Alert archive / Oklahoma / Flash Flood Warnings in 2000

Flash Flood Warning 22, NWS Norman, OK

October 22, 2000Cleveland County, McClain County, Oklahoma County, Oklahoma

NWS Norman, OK issued this flash flood warning at Oct 22, 2000, 8:45 PM CDT for Cleveland County, McClain County, Oklahoma County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 22, 2000, 8:45 PM CDT (01:45 UTC)
Expired
Oct 22, 2000, 11:45 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties

Counties Cleveland County, OK, McClain County, OK, Oklahoma County, OK

The radar

The Norman radar (KTLX), 14 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.8 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2000-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2000-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1389 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOUN 230147
FFWOUN
OKC027-087-109-230445-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
845 PM CDT SUN OCT 22 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CLEVELAND COUNTY IN CENTRAL OKLAHOMA
  NORTHERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA
  EASTERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA

* UNTIL 1145 PM CDT

* AT 838 PM CDT...DOPPLER RADAR INDICATED THAT VERY HEAVY RAIN WAS
FALLING OVER NORTHERN MCLAIN... NORTHERN CLEVELAND AND EASTERN
OKLAHOMA COUNTIES. RADAR RAINFALL ESTIMATES INDICATE THAT 2 TO 3
INCHES OF RAIN HAS FALLEN OVER PORTIONS OF THE FLASH FLOOD WARNING
AREA DURING THE EVENING. ADDITIONAL THUNDERSTORMS...CONTAINING HEAVY
RAINFALL... ARE EXPECTED TO CONTINUE TO MOVE ACROSS CENTRAL OKLAHOMA
DURING THE REMAINDER OF THE EVENING.

* LOCATIONS IN THE WARNING INCLUDE ARCADIA...CHOCTAW...DEL CITY...
  EDMOND...HARRAH...JONES...LUTHER...MIDWEST CITY...MOORE...
  NEWCASTLE...NICOMA PARK...NORMAN...OKLAHOMA CITY...SPENCER...STELLA
  AND TINKER AIR FORCE BASE

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...STREETS... HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARM LANDS ALONG THE BANKS OF
CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH
FLOODING.

IT IS DIFFICULT AT NIGHT TO JUDGE THE DEPTH OF WATER FLOWING ACROSS
ROADWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS
THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY. MOVE TO HIGHER GROUND.

LAT..h.LON 3510 9768 3517 9715 3543 9717 3571 9714
          3572 9741

CJS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 8:30 PM CDT, 15 minutes earlier.

Area forecast discussion, Oct 22, 8:30 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
830 PM CDT SUN OCT 22 2000

SEVERE T-STORMS CONTINUE IN CENTRAL OK WITH STORMS INCREASING BACK
INTO SW OK AND N CENTRAL TX. SITUATION EXPECTED TO EVOLVE INTO MORE
OF A HEAVY RAIN/FLOOD THREAT OVERNIGHT FROM SW INTO CENTRAL PARTS OF
AREA AS TRAINING CONTINUES. WE WILL ISSUE FLASH FLOOD WATCH FOR REST
OF THE NIGHT FOR TX ZONES AND MUCH OF CENTRAL/SW OK.

24

.OUN...
OK...FLASH FLOOD WATCH TONIGHT OKZ018>020-023>032-035>047-050-051.
TX...FLASH FLOOD WATCH TONIGHT TXZ083>090.

In the hours before

Local storm report, Oct 22, 6:19 PM CDT, 2 hours 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
619 PM CDT SUN OCT 22 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    LAWTON                    OK   60 MPH WIND GUST
10/22/00   COMANCHE                       COUNTY SHERIFF

0536 PM    5 S CALUMET               OK   TORNADO
10/22/00   CANADIAN                       NWS EMPLOYEE

0545 PM    2 W CYRIL                 OK   .75 INCH HAIL
10/22/00   CADDO                          AMATEUR RADIO

0552 PM    4 S ANADARKO              OK   60 MPH WIND GUST
10/22/00   CADDO                          yAMATEUR RADIO

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 7:03 PM CDTTornado WarningOUNOklahoma27 min
Oct 22, 7:06 PM CDTTornado WarningOUNGrady39 min
Oct 22, 7:18 PM CDTSevere Thunderstorm WarningOUNHughes57 min
Oct 22, 7:26 PM CDTTornado WarningOUNOklahoma34 min
Oct 22, 7:41 PM CDTTornado WarningOUNHughes, Seminole49 min
Oct 22, 8:00 PM CDTSevere Thunderstorm WarningOUNOklahoma45 min
Oct 22, 8:24 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan51 min
Oct 22, 9:14 PM CDTSevere Thunderstorm WarningOUNLincoln46 min
Oct 22, 9:20 PM CDTFlash Flood WarningOUNTillman3 hr
Oct 22, 10:15 PM CDTFlash Flood WarningOUNCaddo3 hr
Oct 22, 11:45 PM CDTFlash Flood WarningOUNCleveland, Grady, McClain, Oklahoma3 hr
Oct 23, 1:05 AM CDTFlash Flood WarningOUNCaddo3 hr
Oct 23, 1:32 AM CDTFlash Flood WarningOUNLincoln3 hr
Oct 23, 2:44 AM CDTFlash Flood WarningOUNCleveland, Grady, McClain, Oklahoma2 hr
Oct 23, 3:57 AM CDTFlash Flood WarningOUNCaddo3 hr
Oct 23, 5:40 AM CDTSevere Thunderstorm WarningOUNCanadian50 min

Nearby

Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.